Pennsylvania, 2018

Winter Storm and Winter Weather in Pennsylvania, February 17 to 18, 2018

February 17 to 18, 2018 · NWS PHI · 12 events in 12 counties and zones

Snow moved suddenly into the southern Poconos, Berks County, and the Lehigh Valley during the late afternoon hours on Saturday, February 17, falling at a rate of over 1 inch per hour at times before ending very early Sunday morning, February 18. Snowfall reports of 6 to 8 inches were common across the area.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Snow moved suddenly into the southern Poconos, Berks County, and the Lehigh Valley during the late afternoon hours on Saturday, February 17, falling at a rate of over 1 inch per hour at times before ending very early Sunday morning, February 18. Snowfall reports of 6 to 8 inches were common across the area. Some of these higher reports spilled over into the northern portions of Bucks and Montgomery counties as well. This snow event shocked peoples' senses given that very warm above-normal temperatures preceded it the day before. Precipitation actually began as rain in and around Philadelphia which limited snowfall totals in those locations. The wet and heavy nature of the snowpack from this storm made shoveling more difficult.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 17, 3:50 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 17, 3:50 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
350 PM EST Sat Feb 17 2018

.SYNOPSIS...
Low pressure rapidly intensifies off the mid Atlantic coast
this evening then races out to sea by Sunday morning. High
pressure briefly builds across the area again on Sunday, then
offshore Sunday night. A strong warm front lifts northward
across our area later Monday into early Tuesday, followed by a
cold front late Wednesday. The cold front stalls to our south by
next Thursday with a series of waves moving north and east
along it late next week into early next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Clouds will continue to thicken and lower and precipitation
will overspread our region from the west and southwest during
the late afternoon and early evening hours. Temperatures are
such that the precipitation should begin as snow in the Poconos
and in far northern New Jersey. It is expected to begin as a
brief period of rain in extreme northeastern Maryland, northern
Delaware, southeastern Pennsylvania, and much of northern and
central New Jersey before changing to snow. An all rain event is
anticipated for southeastern Maryland, southern Delaware and
much of southern New Jersey.

Mid level short wave energy moving up the Ohio River Valley
this afternoon will enhance precipitation rates this evening. A
relatively brief period of moderate to heavy snow is expected
with amounts in much of eastern Pennsylvania, far northeastern
Maryland, northern Delaware and central and northern New Jersey
ranging from 2 to 5 inches. The far upper Delmarva, extreme
southeastern Pennsylvania and the southern part of central New
Jersey should favor the low end of those values.

The guidance has trended a bit warmer with the system than in
previous runs. As we get into the late evening hours, the
rain/snow line may advance well into the Philadelphia
metropolitan area and central New Jersey. We will indicate a
change to rain before the precipitation ends. The rain will cut
into snowfall amounts in parts of those areas.

Due to the expected location of the rain/snow line, our lowest
area of confidence in our snowfall forecast extends from the
upper Delmarva and extreme southeastern Pennsylvania into parts
of southern and central New Jersey.

A mid level short wave trough located over Iowa and vicinity
this afternoon will progress to the east and it should pass
overhead late tonight. The feature will kick the last of the
precipitation out to sea. It appears as though most of the rain
and snow in our region will end by 2 or 3 o'clock in the
morning.

The wind is forecast to be from varying directions at less than
10 MPH for much of the night, becoming northwest at 10 to 15
MPH toward morning. Low temperatures are anticipated to range
from the middle 20s in the Poconos to the middle 30s in southern
Delaware.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
High pressure is forecast to build into our region from the
west for Sunday. We are anticipating a mostly sunny day with a
northwest to west wind around 10 MPH.

Sunday afternoon is expected to become relatively mild. Highs
are forecast to be in the lower and middle 40s in the Poconos,
the Lehigh Valley and northern New Jersey. Readings should get
into the upper 40s and lower 50s in northeastern Maryland,
Delaware, southeastern Pennsylvania, and southern and central
New Jersey. Much of the new snow cover should melt by day's end.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
**Record warmth possible Tue and expected Wed**

Sunday night through Wednesday....

To start the period Sunday evening, high pressure crests over
the area in the evening before slowly moving east overnight.
This will set up good conditions for radiational cooling due to
light winds and mainly clear skies despite the airmass not being
all that cold. Lows by Monday morning should generally be in
the 20s to low 30s.

For Monday, the high continues to push off to the east through
the day with a warm front approaching from the south and west
ahead of the next system. This will bring increasing clouds with
some showers likely by afternoon...mainly over eastern PA.
Highs will generally range from the mid 40s north to the 50s
across the Delmarva and southern NJ.

Some showers may continue into Monday evening before lifting
out overnight as the front moves through. Temperatures will be
quite mild with lows only dropping to the 40s to low 50s. This
will be followed by near record warmth on Tuesday as a strong SW
flow takes hold. We continue to forecast temperatures above the
model consensus and are generally looking at highs ranging from
the 60s in the north to the low 70s across SE PA as well as
much of the Delmarva and southern NJ. Areas right near the coast
will likely be cooler though.

For Tuesday night into Wednesday, temperatures continue to warm
with record warmth forecast by Wednesday...highs currently
forecast to reach the low to mid 70s over SE PA as well as much
of the Delmarva and NJ. Conditions should be dry for the most
part though by late Wednesday a cold front could bring some
showers in from the west...mainly for eastern PA.

Wednesday night through Saturday...

In the big picture, this period will be dominated by somewhat
cooler, though still well above average temperatures as a long
wave trough persists over the Rocky Mountains with the area in a
SW flow. Conditions will also trend more unsettled as a series
of waves move north and east along a wavering front that will
linger in the region.

For Wednesday night into Thursday, the aformentioned cold front
with some associated rain showers pushes south through the area
before stalling over the mid Atlantic. Forecast guidance then
indicates a wave trying to move north along the front though
there is uncertainty in how this all evolves as high pressure
will also be building in to our north. The high could suppress
precip mainly to our south into Thursday but again, these
details are uncertain so we keep chances for showers in the
forecast through Thursday. Beyond this time there may be a brief
break before a stronger low pressure system moves north along
the front by later Friday into next Saturday. Highs Thursday and
Friday will generally be in the 40s and 50s with 60s possible
again by next Saturday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 0600Z...Conditions becoming IFR early this evening in
snow at KRDG, KABE, KTTN, KPNE, KPHL and KILG. Accumulating snow
is expected at the airfields (up around 4 inches at KRDG, KABE
and KTTN, and up around 2 or 3 inches at KILG, KPHL and KPNE). A
mix or change to rain is expected at KILG, KPHL and KPNE late
this evening before the precipitation ends. Conditions lowering
to IFR in rain at KMIV and KACY this evening. East to southeast
wind around 5 to 10 knots.

Late tonight (0600Z-1200Z)...Precipitation ending from
southwest to northeast with conditions gradually improving to
VFR. Wind become northwest 10 to 15 knots with gusts around 20
knots.

Sunday...VFR. Mostly clear with a northwest wind around 10
knots.

OUTLOOK...
Sunday night...VFR. Confidence: Well above average.

Monday...VFR early, lowering to MVFR or IFR during the
afternoon or evening with rain. South to southwest wind.
Confidence: above average.

Monday night...MVFR/IFR conditions continue with rain possible
in the evening, and low clouds/dense fog possible overnight.
Confidence: Above average.

Tuesday...MVFR/IFR conditions possible through midday in low
clouds/fog. Conditions improving to VFR during the afternoon.
Southwest winds may gust around 20-25 knots in the afternoon.
Confidence: average.

Tuesday night...VFR early, then possibly lowering to MVFR/IFR
as low clouds/fog may develop overnight. Confidence: average.

Wednesday...MVFR/IFR conditions possible early with low
clouds/fog. Conditions improving to VFR during the day. chance
of showers late in the day. Southwest winds may gust around
20-25 knots. Confidence: Average.

Wednesday night through Thursday...Chance of showers with
associated restrictions. Confidence: Below average.

&&

.MARINE...
Low pressure will pass off the Virginia Capes this evening
before moving quickly out to sea. A gusty northwest wind is
expected to develop on the coastal waters of New Jersey and
Delaware in the wake of the low. As a result, we will issue a
Small Craft Advisory for our ocean waters and for Delaware Bay.
It will be in effect from 4:00 AM until 11:00 AM Sunday. The
wind is forecast to diminish gradually on Sunday afternoon.

OUTLOOK...
Sunday night through Monday...Sub Small Craft Advisory south
winds. Confidence: Well above average.

Monday night...Sub Small Craft Advisory conditions expected,
although southwest winds may gust around 20 knots. Confidence:
Above average.

Tuesday-Wednesday...Winds should stay below advisory levels,
but seas may increase to near 5 feet. Confidence: Average.

Wednesday night - Thursday...Winds should stay below SCA levels
with seas persisting in the 3 to 5 foot range.

&&

.CLIMATE...
Record high temperatures could be challenged on Tuesday,
February 20th and probably will be equaled or exceeded Wednesday
February 21st. These records are listed below.

February 20:

Atlantic City...70 in 1930

Philadelphia....70 in 1939

Wilmington......71 in 1930

Allentown.......68 in 1930

Trenton.........70 in 1930

Georgetown......68 in 2002

Mount Pocono....59 in 1930

Reading.........72 in 1930

February 21:

Atlantic City...74 in 1930

Philadelphia....72 in 1930

Wilmington......70 in 1953

Allentown.......67 in 1953

Trenton.........70 in 1930

Georgetown......71 in 2014

Mount Pocono....60 in 1930

Reading.........71 in 1930

We are not posting the monthly records at this time since our
forecast is 3 to 7 degrees below the monthly record. We'll check
again Sunday and Monday to see if our forecast edges warmer.

The following are the record warm mins for Wednesday Feb 21.
Barring a sudden immediate cool down behind the cool front at
1159PM Wednesday, there is a good chance of record warm daily
minimum temperatures as well the previously referenced record
highs.

Record high mins for 2/21

ABE 46-1981
ACY 49-1954
PHL 49-2002
ILG 47-2002
RDG 48-1930
TTN 48-2002

Atlantic City rainfall already ranks 11th wettest in February
history with 6.50" in 2010 the wettest. By sunrise Sunday,
Atlantic City should rank about 8th wettest in its historical
database.

The February average temp for PHL projects 41.0 or 5.3F above
normal or 8th warmest on record. This placement can change
anywhere from 3rd to 12th depending on a 1 degree change in the
eventual average. Bottom line...we're likely on our way to a top
10 warmest February on record. The warmest was last year with a
44.2F average. Years 2002 and 2012 flank our currently
projected 8th warmest.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 4 AM EST Sunday for PAZ054-055-
     060>062-070-071-101>106.
NJ...Winter Weather Advisory until 4 AM EST Sunday for NJZ001-
     007>010-012-013-015>019.
DE...Winter Weather Advisory until 4 AM EST Sunday for DEZ001.
MD...Winter Weather Advisory until 4 AM EST Sunday for MDZ008.
MARINE...Small Craft Advisory from 4 AM to 11 AM EST Sunday for ANZ430-
     431-450>455.

&&

Synopsis...Fitzsimmons
Near Term...Iovino
Short Term...Iovino
Long Term...Fitzsimmons
Aviation...Fitzsimmons/Iovino
Marine...Fitzsimmons/Iovino
Climate...Drag
Hazardous weather outlook, Feb 17, 3:18 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
318 PM EST Sat Feb 17 2018

NJZ001-007>010-012-013-015-PAZ054-055-060>062-101>106-182030-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
318 PM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ012-NJZ014-020>022-026-027-182030-
Kent MD-Eastern Monmouth-Ocean-Cumberland-Atlantic-Coastal Ocean-
Southeastern Burlington-
318 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for northeast Maryland, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

A period of wet snow mixed with rain is expected across the area
late this afternoon and early tonight which could lead to an inch or
two of snow accumulation in a few places before a change to all rain.
Untreated pavements could be slippery for several hours late today
or this evening. Additionally, after the precipitation ends overnight,
skies may clear and temperatures may fall to freezing or just below,
which could cause black ice to form on untreated pavements near dawn
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-NJZ016>019-PAZ070-071-182030-
New Castle-Cecil-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-
318 PM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-MDZ015-019-020-NJZ023>025-182030-
Kent-Inland Sussex-Delaware Beaches-Queen Annes-Talbot-Caroline-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
318 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

A period of wet snow mixed with rain is possible late this afternoon
and evening before a change to all rain. A short period of a slushy
coating of snow is possible for some areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-182030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
318 PM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather, 3 winter storm. Local standard time, as filed.

Winter Weather, Western Chester

When
February 17, 4:00 PM EST to 9:00 PM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 5.0 inches in North Coventry Township, 4.8 inches in Glenmoore, and 4.5 inches in Downingtown.

Winter Weather, Eastern Chester

When
February 17, 4:00 PM EST to 9:00 PM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. In the eastern half of the county, precipitation began as rain which kept snowfall totals much lower.Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 1.9 inches in Atglen, 1.6 inches in Nottingham, and 1.4 inches near West Grove.

Winter Storm, Berks

When
February 17, 5:00 PM EST to February 18, 12:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. The bulk of the snow from this event fell in about 3 hours. Some representative snowfall totals include: 7.4 inches in Huffs Church, 7.0 inches in Hamburg, 6.4 inches near Reading, 6.0 inches in West Wyomissing, and 3.8 inches near New Morgan.

A multi-vehicle crash on Interstate 78 in Greenwich Township shortly after 1700EST closed the westbound lanes for several hours.

Winter Storm, Lehigh

When
February 17, 5:00 PM EST to February 18, 12:00 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 8.3 inches in Allentown, 7.6 inches in Salisbury Township, 7.0 inches in Center Valley, 6.5 inches in Alburtis, 6.5 inches at Lehigh Valley International Airport, 6.0 inches in East Texas, and 4.0 inches in New Smithville.

Winter Storm, Northampton

When
February 17, 5:00 PM EST to February 18, 12:00 AM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 8.0 inches in Walnutport, 7.5 inches in Hellertown, 6.5 inches in Bethlehem, and 4.0 inches in Berlinsville.

Winter Weather, Carbon

When
February 17, 5:00 PM EST to February 18, 12:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 6.0 inches in Lower Towamensing Township, and 5.5 inches in Lehighton.

Winter Weather, Monroe

When
February 17, 5:00 PM EST to February 18, 12:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 3.8 inches in Bartonsville, 3.5 inches in Pocono Summit, and 3.0 inches in Canadensis.

Winter Weather, Western Montgomery

When
February 17, 5:00 PM EST to 11:00 PM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 6.5 inches in Green Lane, 5.2 inches in Pottstown, 4.3 inches in Graterford, and 3.5 inches in Royersford.

Winter Weather, Eastern Montgomery

When
February 17, 5:00 PM EST to 11:00 PM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. In the eastern half of the county, precipitation began as rain which kept snowfall totals much lower. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 3.0 inches in Lansdale, 2.3 inches in Wynnewood, and 1.0 inches in Wyncote.

Winter Weather, Upper Bucks

When
February 17, 5:00 PM EST to 11:00 PM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 6.4 inches in Springtown, 5.0 inches in Bedminster, 4.8 inches in Doylestown, and 4.0 inches in Hilltown.

Winter Weather, Lower Bucks

When
February 17, 5:00 PM EST to 11:00 PM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. In the southern half of the county, precipitation began as rain which kept snowfall totals much lower. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 3.0 inches in Richboro, 2.5 inches in Langhorne, and 1.0 inches in Trevose.

Winter Weather, Delaware

When
February 17, 9:00 PM EST to 10:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Snow began during the late afternoon hours on Saturday, February 16th, then ended during the very early morning hours on Sunday, February 17th. Given the bulk of this snow fell on a Saturday evening, and the fact that antecedent ground temperatures were above freezing, societal impact from this event was minimal. Some representative snowfall totals include: 3.2 inches in Wayne, 2.7 inches in Chadds Ford, 2.0 inches in Norwood, and 2.0 inches in Broomall.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2018Every state in 2018This day in weather historyWarnings in Pennsylvania, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 731625, 731626, 731606, 731607, 731609, 731622, 731623, 731627, 731628, 731629, 731631, 731633.